Alert archive / California / Gale Warnings in 2017

Gale Warning 20, NWS Los Angeles, CA

April 25, 2017

NWS Los Angeles, CA issued this gale warning at Apr 25, 2017, 2:37 AM PDT. It took effect at Apr 25, 2017, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2017, 2:37 AM PDT (09:37 UTC)
In effect from
Apr 25, 2017, 3:00 PM PDT
Expired
Apr 26, 2017, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

503 
WHUS76 KLOX 250937
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
237 AM PDT TUE APR 25 2017

PZZ650-655-251745-
/O.EXP.KLOX.GL.W.0019.000000T0000Z-170425T1000Z/
/O.NEW.KLOX.GL.W.0020.170425T2200Z-170426T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
237 AM PDT TUE APR 25 2017

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST. STRONGEST WESTERN PORTION.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-673-676-251745-
/O.EXT.KLOX.GL.W.0019.000000T0000Z-170427T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
237 AM PDT TUE APR 25 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-251745-
/O.CON.KLOX.SC.Y.0059.000000T0000Z-170426T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
237 AM PDT TUE APR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
4 follow-up statements
287 
WHUS76 KLOX 251606
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
906 AM PDT TUE APR 25 2017

PZZ670-673-676-260015-
/O.CON.KLOX.GL.W.0019.000000T0000Z-170427T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
906 AM PDT TUE APR 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-260015-
/O.CON.KLOX.GL.W.0020.170425T2200Z-170426T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
906 AM PDT TUE APR 25 2017

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-260015-
/O.CON.KLOX.SC.Y.0059.000000T0000Z-170426T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
906 AM PDT TUE APR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
429 
WHUS76 KLOX 252115
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT TUE APR 25 2017

PZZ670-673-676-260515-
/O.CON.KLOX.GL.W.0019.000000T0000Z-170427T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
215 PM PDT TUE APR 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-260515-
/O.CON.KLOX.GL.W.0020.170425T2200Z-170426T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
215 PM PDT TUE APR 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-260515-
/O.CON.KLOX.SC.Y.0059.000000T0000Z-170426T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
215 PM PDT TUE APR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
601 
WHUS76 KLOX 260302
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
802 PM PDT TUE APR 25 2017

PZZ670-673-676-261115-
/O.CON.KLOX.GL.W.0019.000000T0000Z-170427T1000Z/
/O.NEW.KLOX.GL.A.0014.170427T1000Z-170428T2200Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
802 PM PDT TUE APR 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY AFTERNOON.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  POSSIBLE WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 12 TO 15 FEET WITH PERIODS AROUND 9 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ650-655-261000-
/O.CON.KLOX.GL.W.0020.000000T0000Z-170426T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
802 PM PDT TUE APR 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-261115-
/O.EXT.KLOX.SC.Y.0059.000000T0000Z-170427T2200Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
802 PM PDT TUE APR 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
488 
WHUS76 KLOX 261002
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
302 AM PDT WED APR 26 2017

PZZ650-655-261815-
/O.EXP.KLOX.GL.W.0020.000000T0000Z-170426T1000Z/
/O.EXB.KLOX.SC.Y.0059.000000T0000Z-170429T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
302 AM PDT WED APR 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT
SATURDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-673-676-261815-
/O.EXT.KLOX.GL.W.0019.000000T0000Z-170429T1000Z/
/O.CAN.KLOX.GL.A.0014.170427T1000Z-170428T2200Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
302 AM PDT WED APR 26 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE GALE WATCH.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 12 TO 15 FEET WITH PERIODS OF 8 TO 10
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-261815-
/O.EXT.KLOX.SC.Y.0059.000000T0000Z-170429T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
302 AM PDT WED APR 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 24, 9:10 PM PDT, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 24, 9:10 PM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 PM PDT Mon Apr 24 2017

.SYNOPSIS...

Gusty northwest to north winds will likely continue through the
work week for portions of Southwest California with weak to
moderate offshore winds possible by this weekend. A gradual
warming trend is expected for most areas through this weekend.

&&

.SHORT TERM...(MON-THU)

A strong northwest flow pattern continues this evening as the
area sits between a broad trough of low pressure over the
Intermountain Region and ridge of high pressure over the Eastern
Pacific Ocean. A northerly surface pressure gradient is tightening
across the area this evening and winds are starting to increase
across the mountains, Santa Barbara South Coast, and the Antelope
Valley. A high wind warning was added earlier for the Channel
Islands and continue through 3 AM Tuesday morning. With NAM-WRF
solution indicating 850 mb between 40 and 45 knots and 30-35 knot
boundary layer winds, there is a chance that damaging winds could
develop across the area. Wind advisories are also being evaluated
for the Santa Clarita Valley and the Catalina Island.

An update to the forecast will be issued shortly.

*** FROM PREVIUOS DISCISSION ***

Primary weather concern this week is the northwest winds, which
is not atypical for this time of year. A series of weather systems
will carve out a trough over the great basin which will maintain
and, at times, strengthen the northwest flow aloft and provide a
boost to the resulting surface winds. Expect wind advisories to be
going all week this week, with a slight decrease in wind speeds
Wednesday as brief upper level ridging develops in between
troughs. Temps will remain above normal, warming a couple degrees
each day through mid week. Southern SB county will be the most
above normal due to the daily sundowner winds there. Areas that
will be most affected by the winds and will see the lion's share
of the advisory level winds will be the Central Coast, southern SB
County, the I5 corridor, and the Antelope Valley. Though other
areas will be breezy as well.

Marine lyr clouds will probably be the trickiest part of the
forecast as northwest flow always makes this difficult due to
mixing and downsloping off the mountains. Tonight clouds should
mainly be confined to the Central Coast and interior areas
bordering Kern County. Overall coverage should decrease as we move
through the week as onshore gradients weaken.

.LONG TERM...(FRI-MON)

Little change on Friday with continued northwest flow, minimal
marine lyr, and temps a few degrees above norms. Saturday has the
potential for a big warmup as the GFS has been going back and
forth between weak and moderate offshore flow. Today's solution
was moderate as it's shifting more energy from the great basin
trof west, providing better upper level support for Santa Ana
winds. The EC was similar, though not quite as robust. Opted to
not change the weekend forecast for now given the inconsistent run
to run solutions, but if today's GFS was correct highs for
LA/Ventura coast/valleys (especially the coast) would need a
significant boost. Will monitor this over the next few days.
Otherwise, the ridge will build over the weekend as the trough
exits to the east. This will keep temps inland well above normal
but weakening offshore flow should bring temps down at the coast
(but still above normal).

&&

.AVIATION...24/1545Z...

At 1545Z, the marine inversion at KLAX was based at 1700 feet. The
top of the inversion was 3700 feet with a temperature of 13
degrees Celsius.

Overall, moderate confidence in 18Z TAF package. For sites north
of Point Conception, high confidence in VFR conditions through
this evening. For tonight, low confidence in return of MVFR CIGs
as there is a 50% chance that conditions will remain VFR. For
coastal/valley sites south of Point Conception, there is a 40%
chance of MVFR CIGs 18Z-22Z from KOXR southward. For tonight,
moderate confidence in VFR conditions prevailing.

Gusty west to northwest winds will continue across the area.
LLWS and turbulence will be issues at KSBA and possibly KVNY and
KBUR overnight.

KLAX...moderate confidence in 18Z TAF. There is a 20% chance of
MVFR CIGs 18Z-22Z. High confidence in VFR conditions tonight.

KBUR...high confidence in 18Z TAF. There is a 15% chance of MVFR
CIGs 18Z-22Z. There is a 30% chance of LLWS/turbulence after 10Z.

&&

.MARINE...24/800 PM...

For the Outer Waters, high confidence in current forecast. Strong
northwest winds are anticipated to continue through the week.
Currently, a Gale Warning is in effect through late Tuesday night.
There is a 70% chance that Gale force winds will continue through
Friday.

For the Inner Waters, moderate confidence in current forecast. A
Gale Warning has been issued for the inner waters south of Point
Conception. The peak in winds may have passed, but there is still
the potential for gale-force gusts over the western Santa Barbara
Channel and the northwest portion of PZZ655, near the Channel
Islands. Otherwise, Strong Small Craft Advisory (SCA) level winds
are expected each afternoon/evening through Friday with a 30%
chance of Gale force wind gusts developing.

Due to strong winds throughout the waters, seas will be very
choppy this week, making for hazardous boating conditions through
the week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 PM PDT this evening for
      zones 34-35-40-41-87. (See LAXCFWLOX).
     Wind Advisory in effect until 3 AM PDT Wednesday for zones
      39-52-59. (See LAXNPWLOX).
     High Wind Warning in effect until 3 AM PDT Tuesday for zones
      53-54-549-550. (See LAXNPWLOX).
     Wind Advisory in effect from 3 AM Tuesday to 3 AM PDT
      Wednesday for zones 53-54. (See LAXNPWLOX).
     Wind Advisory in effect until 9 PM PDT Tuesday for zones
      87-88. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zone 645. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Tuesday for zones
      650-655. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Wednesday for zones
      670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(THU-MON)
Very gusty north to northwest winds are expected across southern
Santa Barbara County, the Central Coast, the I-5 corridor, and
the Antelope Valley. Advisory level winds expected at times and
possibly exceeding warning levels, especially in the I-5 corridor
and southern SB County Thursday through early Friday. Gusty
northeast winds possible Saturday with temps well above normal.

&&

PUBLIC...MW/Hall
AVIATION...RAT
MARINE...RAT/Smith
SYNOPSIS...Munroe

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:00 PM PDTHigh Wind WarningLOXSanta Barbara9 hr

Nearby

Gale Warnings in California, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.